Workshops

Northwest Dance Network is now using the Amilia platform to register for classes and workshops. Dancers will create their own respective accounts, allowing “shopping cart” registrations, see a calendar of upcoming activities, as well as maintaining a history of classes and workshops attended.

Two links are at the bottom of the Amilia pages. “Knowledge base” provides a number of useful topics with detailed answers. “Support” will direct you to email a particular concern directly to Amilia.
We are pleased to offer this enhanced process and will be adding additional features in the future.

Click-here to access Amilia!

  • Location: Swedish Club, 1920 Dexter Ave N, Seattle, WA 98109
  • Parking: there is upper and lower level parking available which is adjacent to the Swedish Club and additional parking is available across the street.
  • Payment: $25 Early Registration, or $35 at the door payable by cash or check.

    • Traveling Nightclub 4 Week Series $180

Tuesday Workshops – 9/20, 9/27, 10/4, 10/18, 10/27


Traveling Nightclub 2-Step Series – 4-Week Series 

Instructor: Dean Paton 

Traveling Nightclub 2-Step is similar to the standard Nightclub 2-Step, but the traveling version has a bit more flare, and the slow, languid moves of this dance lend to a feeling of floating, cloud-like, around the dance floor.

In this series, Dean will teach two 90-minute workshops each Tuesday evening. It’ll be helpful to think of these four weeks as seven 90-minute workshops—two each night—concluding with a 90-minute dance on the final evening. The first evening will focus on the basics of the dance; the following three evenings will focus on building on those basics, emphasizing ease of technique while reviewing those moves, and also adding new ones. On the fourth evening—a mix of review and practica—you’ll review all you’ve learned, and then conclude the night with a DJed dance.

The format of each workshop will be dance instruction for an hour, followed by 30 minutes to video record and practice what you’ve learned. Additionally, the instructors will offer you personalized help to hone your skills.

You don’t need to take both workshops each night, or even the whole series, but if you take both workshops on that first night, you’ll be clambering for more!

$90 per Part or $180 for full 4-week series

September 27th – Part 1

6–7:30pm   Fundamentals of Traveling Nightclub 2-Step

7:30–9pm   Working Moves into This Sweet Dance 

October 4th – Part 1 continued

6–7:30pm   Review and Fine Tuning of the Basics

7:30 – 9pm   Adding Moves to Your Traveling NC2S

**No workshops on October 11th**

October 18th – Part 2

6–7:30pm    Review of All Moves Taught in Weeks 1 & 2

7:30–9pm   Adding More Moves to Your Traveling NC2S

October 25th – Part 2 continued

 Graduation Night

6:00–7:30pm   90 Minutes of Guided Practica and Review

7:30–9pm   DJed Traveling Nightclub 2-Step Dance

 

Sunday Workshops  – 9/25, 10/2, 10/9, 10/16, 10/23


September 25th – Lindy Hop

Time: 3:30-5pm

Instructor: John Lozano

Lindy Hop, largely considered the original swing dance, originated in Harlem’s African American community in the late 1920s and gained in popularity throughout the 1930s and ‘40s. Smooth Style Lindy found its footing in Southern California in the 1940s and ‘50s after dancers from NYC picked up and moved across the country.

Smooth Style Lindy can be done fast or slow, and its simple and elegant form allows for lots of space for individual style. John’s unique style has been refined over the last quarter century and is known for its playfulness, technique, and emphasis on connection.  

Blues: Chicago Style

Time: 5–6:30pm

Instructor: John Lozano

Blues Dancing looks different around the country because local styles of Blues music translates into bodies moving differently to better fit the local sound.  

One of the most well known styles of Blues is from Chicago, which is often identified by its use of shuffle rhythms and electric guitars.  Get ready to have some fun as we learn the Blues idiom dance known as Chicago Triple!

October 2nd – Foxtrot Fusion

Time: 3:30–6:30pm 3hr WS

Instructor: Michelle Badion

Fusion combines two or not different dance styles to create a new aesthetic. It is typically an improvised, lead-follow approach to dancing that does not conform to any specifically defined dance styles. Here Michelle combines two or more different dance styles to create a new aesthetic. 

West Coast Swing (WCS) Basics, Pt 1

Time: 6:30–8pm 

Instructor: Wren Newman

This workshop is for beginners and dancers wanting to learn the other role, or for those wishing to polish their 6-count basic technique.

October 9th – Country 2-Step, Beginner and Beyond

Time: 3:30–5pm

Instructor: Scot McKay

Learn or refresh your 2-step basics, and then add fun new moves to your repertoire.

WCS Basics, Pt 2

Time: 5–8pm 3hr WS

Instructor: Wren Newman

Attendees have attended Part 1 on Oct 2, or already know their 6-count patterns. This would be a good refresher for anyone attending Seabeck.

October 16th – Waltz Fusion

Time: 3:30–6:30pm 3hr WS

Instructor: Michelle Badion

Fusion combines two or more different dance styles to create a new aesthetic. It is typically an improvised, lead-follow approach to dancing that does not conform to any specifically defined dance styles. Michelle combines the floating, gliding qualities of Waltz with embellishing cross-body leads and redirections of other dance styles.

WCS Intermediate: Fancy and Fun Patterns

Time: 6:30–8pm

Instructor: Wren Newman

Sprinkling of good dancer skills will also be taughtalongside fancy and fun patterns.

This would be a good refresher for anyone attending Seabeck.

October 23rd – Zydeco 3 and 3+

Time: 3:30–6:30pm 3hr WS

Instructor: Sean Donovan

This workshop will focus on more complex footwork, alternative basics, and partnering skills
Prerequisite: Intermediate Zydeco dancing skills 

WCS Intermediate: Playing with the Music

Time: 6:30–8pm

Instructor: Wren Newman

Put your style and play into the dance!

This would be great prep for anyone attending Seabeck.

Click-here to save your spot through Amilia Online Registration!